Necrosis?

A board to discuss the Multiple Sclerosis modifying drug Betaseron
Post Reply
User avatar
FastBenz
Family Member
Posts: 37
Joined: Wed May 12, 2010 2:00 pm
Contact:

Necrosis?

Post by FastBenz » Fri Oct 08, 2010 12:51 pm

I've been on Betaseron for over a year now with no issues till recently.
About 4 months ago I injected into my muscle when I was really tired. I had a lump for a month and thought it would go away. Then it started really hurting. I was prescribed antibiotics and came to an open wound with dead skin in the middle. Yay! So now the dermatologist has been cutting the dead skin out every few weeks until it heals and then can stitch me up. Has anyone ever had this happen? This is a long and painful process. I really didn't have enough fat to inject under the arm I guess. I just noticed I had another lump for an injection in my leg today. I left a message for my Neuro. 8O

User avatar
surfbird
Family Member
Posts: 61
Joined: Sun Aug 29, 2010 2:00 pm
Location: Charleston
Contact:

Post by surfbird » Fri Jul 29, 2011 11:47 am

I haven't had this happen before, but I've read about it online. Were you manually injecting or using the Betaject? I'm sorry this happened to you :(

User avatar
NHE
Volunteer Moderator
Posts: 5220
Joined: Sat Nov 20, 2004 3:00 pm
Contact:

Re: Necrosis?

Post by NHE » Fri Jul 29, 2011 5:40 pm

FastBenz wrote:I've been on Betaseron for over a year now with no issues till recently.
About 4 months ago I injected into my muscle when I was really tired. I had a lump for a month and thought it would go away. Then it started really hurting. I was prescribed antibiotics and came to an open wound with dead skin in the middle. Yay! So now the dermatologist has been cutting the dead skin out every few weeks until it heals and then can stitch me up. Has anyone ever had this happen? This is a long and painful process. I really didn't have enough fat to inject under the arm I guess. I just noticed I had another lump for an injection in my leg today. I left a message for my Neuro. 8O
Injection site tissue necrosis is a side effect that is discussed in the
prescribing information for Betaseron
. It is also posted on the front page of betaseron.com
Injection-site necrosis has been reported in 4% of patients in controlled trials. Patients should be advised of the importance of rotating injection sites.
It is one of the reasons that I chose Avonex 11 years ago. Though I should note that I stopped taking it last September.


NHE

Post Reply